Alert archive / Nebraska / Wind Chill Advisories in 2011

Wind Chill Advisory 1, NWS Cheyenne, WY

January 1, 20118 counties in Nebraska; 6 counties in Wyoming

NWS Cheyenne, WY issued this wind chill advisory at Jan 1, 2011, 3:50 AM MST for 8 counties in Nebraska; 6 counties in Wyoming. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2011, 3:50 AM MST (10:50 UTC)
Expired
Jan 1, 2011, 10:23 AM MST
In force
7 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 114 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 10.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2011-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2011-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

599 
WWUS45 KCYS 011050
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
350 AM MST SAT JAN 1 2011

...DANGEROUS WIND CHILLS WILL CONTINUE OVER THE REGION THROUGH
NOON...

.A WINTER STORM SYSTEM OVER MINNESOTA EARLY THIS MORNING WILL
CONTINUE TO MOVE TO THE NORTHEAST TODAY. THE CIRCULATION AROUND
THE STORM WILL CONTINUE TO PRODUCE STRONG WINDS AND VERY COLD WIND
CHILL VALUES OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA
PANHANDLE THROUGH NOON.  

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
011900-
/O.CAN.KCYS.WC.W.0004.000000T0000Z-110101T1900Z/
/O.NEW.KCYS.WC.Y.0001.110101T1050Z-110101T1900Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...CHEYENNE...
BURNS...CARPENTER...ALBIN...PINE BLUFFS
350 AM MST SAT JAN 1 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST TODAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST TODAY. THE WIND
CHILL WARNING HAS BEEN CANCELLED. 

* TIMING...THROUGH NOON TODAY. 

* WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO...GRADUALLY
  WARMING SATURDAY MORNING.

* OTHER IMPACTS...THE STRONG WINDS WILL ALSO PRODUCE AREAS OF
  BLOWING AND DRIFTING SNOW OVER THE AREA THIS MORNING. THE
  WINDS...BLOWING SNOW AND VERY COLD WIND CHILL VALUES WILL MAKE
  TRAVEL DIFFICULT IN PLACES AND OUTDOOR ACTIVITIES DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS
BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO
10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREME TIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE. ANY OUTDOOR EXCURSIONS CAN BE DANGEROUS WITHOUT PROPER
ATTIRE.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

WYZ103-106-117-011900-
/O.NEW.KCYS.WC.Y.0001.110101T1050Z-110101T1900Z/
/O.CON.KCYS.WC.W.0004.000000T0000Z-110101T1900Z/
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...HORSE CREEK...HARRIMAN...
WHITAKER
350 AM MST SAT JAN 1 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

THE WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY.

* TIMING...THROUGH NOON TODAY.

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO...GRADUALLY
  WARMING THIS MORNING.

* OTHER IMPACTS...THE STRONG WINDS WILL ALSO PRODUCE BLOWING AND
  DRIFTING SNOW OVER THE AREA THIS MORNING. THE WINDS...BLOWING
  SNOW AND VERY COLD WIND CHILL VALUES WILL MAKE TRAVEL DIFFICULT
  IN PLACES AND OUTDOOR ACTIVITIES DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS
BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO
10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREME TIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.  ANY OUTDOOR EXCURSIONS CAN BE DANGEROUS WITHOUT PROPER
ATTIRE.

&&

$$

WYZ104-105-109>116-011900-
/O.CON.KCYS.WC.W.0004.000000T0000Z-110101T1900Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...
WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE
350 AM MST SAT JAN 1 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. 

* TIMING...THROUGH NOON TODAY.

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO...GRADUALLY
  WARMING THIS MORNING.

* OTHER IMPACTS...THE STRONG WINDS WILL ALSO PRODUCE BLOWING AND
  DRIFTING SNOW OVER THE AREA THIS MORNING. THE WINDS...BLOWING
  SNOW AND VERY COLD WIND CHILL VALUES WILL MAKE TRAVEL DIFFICULT
  IN PLACES AND OUTDOOR ACTIVITIES DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS
BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO
10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREME TIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.  ANY OUTDOOR EXCURSIONS CAN BE DANGEROUS WITHOUT PROPER
ATTIRE.

&&

$$

WEILAND
1 follow-up statement
188 
WWUS45 KCYS 011723
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1023 AM MST SAT JAN 1 2011

WYZ103-106-117-011830-
/O.CAN.KCYS.WC.W.0004.000000T0000Z-110101T1900Z/
/O.CAN.KCYS.WC.Y.0001.000000T0000Z-110101T1900Z/
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...HORSE CREEK...HARRIMAN...
WHITAKER
1023 AM MST SAT JAN 1 2011

...WIND CHILL WARNING IS CANCELLED...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
CHILL WARNING. THE WIND CHILL ADVISORY HAS BEEN CANCELLED. 

THE WIND CHILL WARNINGS AND ADVISORIES HAVE BEEN CANCELLED. WITH
BREEZY CONDITIONS AND COLD TEMPERATURES GRADUALLY EASING ACROSS
THE AREA...WIND CHILLS CAN STILL BE EXPECTED TO BE ZERO TO 10
BELOW ZERO EAST OF THE LARAMIE RANGE TODAY. NEAR BORDEAUX ALONG
INTERSTATE 25...WINDS WILL BE STRONGER AND WIND CHILL VALUES WILL
STILL BE 10 BELOW TO 20 BELOW ZERO TODAY.

$$

WYZ104-105-109>116-011830-
/O.CAN.KCYS.WC.W.0004.000000T0000Z-110101T1900Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...
WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE
1023 AM MST SAT JAN 1 2011

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
CHILL WARNING. 

THE WIND CHILL WARNINGS HAVE BEEN CANCELLED. WITH BREEZY
CONDITIONS AND COLD TEMPERATURES GRADUALLY EASING ACROSS THE
AREA...WIND CHILLS CAN STILL BE EXPECTED TO BE 10 BELOW TO 20
BELOW ZERO TODAY...WITH SLIGHTLY LOWER VALUES EXPECTED ON EXPOSED
AREAS OF THE HIGHEST TERRAIN.

$$

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
011830-
/O.CAN.KCYS.WC.Y.0001.000000T0000Z-110101T1900Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...CHEYENNE...
BURNS...CARPENTER...ALBIN...PINE BLUFFS
1023 AM MST SAT JAN 1 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
CHILL ADVISORY. 

THE WIND CHILL ADVISORIES HAVE BEEN CANCELLED. WITH BREEZY
CONDITIONS AND COLD TEMPERATURES GRADUALLY EASING ACROSS THE
AREA...WIND CHILLS CAN STILL BE EXPECTED TO BE ZERO TO 10 BELOW
ZERO EAST OF THE LARAMIE RANGE TODAY.

$$

CARPENTER

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Jan 1, 3:41 AM MST, 9 minutes earlier.

Area forecast discussion, Jan 1, 3:41 AM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
341 AM MST SAT JAN 1 2011

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
TEMPERATURES HAVE WARMED SLOWLY SINCE THE LATE EVENING OVER MUCH OF
THE CWA.  WINDS HAVE REMAINED BRISK OVER THE EAST PART OF THE CWA
OVERNIGHT...AND STRONGER ALONG AND WEST OF THE LARAMIE RANGE.  THE
RESULTING WIND CHILL VALUES SINCE 06Z HAVE BEEN BELOW ADVISORY
CRITERIA IN THE EAST PART OF THE CWA AND AT ADVISORY CRITERIA IN THE
WEST.  MODIFIED THE PREVIOUSLY ISSUED HIGHLIGHTS FOR A WIND CHILL
ADVISORY IN THE EAST UNTIL 18Z AND A WIND CHILL WARNING IN THE WEST
THROUGH THAT TIME.  LIGHT SNOW OR FLURRIES ALSO CONTINUE TO FALL IN
THE NORTHEAST CORNER OF THE CWA AS OF 10Z AND SHOULD CONTINUE
THROUGH THE MID MORNING AS THE STORM SYSTEM MOVES FURTHER NORTHEAST.
CONDITIONS WILL IMPROVE OVER THE CWA TODAY WITH RISING HEIGHTS ALOFT
AND SURFACE HIGH PRESSURE MOVING OVER THE REGION.  PERIODS OF LIGHT
SNOW WILL CONTINUE OVER THE HIGHER ELEVATIONS OF THE SNOWY AND
SIERRA MADRE RANGES TODAY WITH LIGHT ACCUMULATIONS.  OTHERWISE...
CLOUDS WILL CONTINUE TO DECREASE IN MOST AREAS TODAY AND THE
TEMPERATURES WILL CONTINUE TO SLOWLY WARM.  THE MAIN CONCERN FOR
TODAY AND TONIGHT WILL BE THE WINDS AND BLOWING SNOW IN AREAS ALONG
AND WEST OF THE LARAMIE RANGE.  WIND GUSTS HAVE BEEN BETWEEN 50 AND
55 MPH AT KARL SINCE 06Z WITH THE SPEEDS AT THE LOWEST GATE OF THE
MEDICINE BOW PROFILER RUNNING AT 45 KNOTS.  IN ADVANCE OF A
SHORTWAVE TROUGH APPROACHING FROM THE NORTH...THE LOW LEVEL HEIGHT
DIFFERENCES INCREASE TO FAVORABLE LEVELS BETWEEN KCAG AND KCPR
TONIGHT AND CONTINUE THROUGH SUNDAY MORNING.  THE 700 MB WINDS ARE
STRONGER FROM THE 00Z GFS OVER THE WYOMING PART OF THE CWA AT 45 TO
55 KNOTS.  WILL GO AHEAD AND ISSUE A HIGH WIND WATCH FOR SOME AREAS
ALONG AND WEST OF THE LARAMIE RANGE FROM 01Z TO 19Z SUNDAY AND
EMPHASIZE THE BLOWING SNOW.  THAT SAME SHORTWAVE TROUGH WILL SPREAD
CLOUDS AND LIGHT SNOW OVER THE WEST AND NORTH PARTS OF THE CWA SUNDAY
NIGHT.  TEMPERATURES WILL CONTINUE TO WARM IN MOST AREAS THROUGH
SUNDAY NIGHT WITH THE WESTERLY WINDS AND WARM AIR ADVECTION.

.LONG TERM...MONDAY THROUGH FRIDAY. NAM...GFS AND ECMWF SYNOPTIC
PATTERNS FAIRLY SIMILAR...THUS MODEL SOLUTIONS REASONABLE.

MONDAY...ALBERTA CLIPPER SYSTEM MOVES SOUTHEAST ACROSS THE NORTHERN
PLAINS STATES WITH LITTLE EFFECT FOR US. MAXIMUM TEMPERATURES IN THE
20S TO LOWER 30S WITH 700 MB TEMPERATURES FROM -9C SOUTHWEST TO -16C
NORTHEAST.

TUESDAY...SLOW WARMING TREND ON TAP AS HEIGHTS ALOFT AND THICKNESSES
RISE WITH FLOW ALOFT BACKING TO WEST NORTHWEST. FEW OROGRAPHIC SNOW
SHOWERS ACROSS THE SIERRA MADRE RANGE ON THE NORTHERN EXTENT OF A
SHORTWAVE TROUGH TRAVERSING ACROSS WESTERN COLORADO.

WEDNESDAY...FLOW ALOFT TURNS NORTHWEST AGAIN AND WINDS WILL
INCREASED MARKEDLY AS SURFACE THROUGH 700 MB GRADIENTS STRENGTHEN
AND BECOME UNIDIRECTIONAL. POSSIBLE HIGH WIND EVENT ALONG AND WEST
OF INTERSTATE 25.

THURSDAY...ANOTHER WINDY DAY WITH STRONG NORTHWEST FLOW
ALOFT...IMPRESSIVE GRADIENTS FROM THE SURFACE THROUGH 700 MB AND
DEEP UNIDIRECTIONAL NORTHWEST FLOW.

FRIDAY...SIMILAR FLOW PATTERN TO THURSDAY THOUGH A BACKDOOR COLD
FRONT PROGGED TO AFFECT AREAS EAST OF INTERSTATE 25 COOLING
TEMPERATURES SLIGHTLY. STILL DRY WITH LIMITED LOW AND MID LEVEL
MOISTURE.

&&

.AVIATION...12Z TAF ISSUANCE...
LOWER CEILINGS AND VISIBILITIES IN SNOW AND BLOWING SNOW WILL
CONTINUE THROUGH 16Z OVER THE NORTHEAST CORNER OF THE CWA.  WINDS AND
REDUCED VISIBILITIES IN BLOWING SNOW WILL BE THE MAIN ISSUE OVER THE
REST OF THE CWA THROUGH 12Z SUNDAY.  WIND GUSTS WILL BE AS HIGH AS
50 KNOTS ALONG AND WEST OF THE LARAMIE RANGE THROUGH MID MORNING AND
AGAIN TONIGHT.  THE WINDS WILL REDUCE VISIBILITIES TO A FEW MILES
IN SOME AREAS...MAINLY ALONG AND WEST OF THE LARAMIE RANGE.  THE
SNOWY RANGE WILL BE OBSCURED THROUGH 00Z SUNDAY.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS WITH VERY COLD TEMPERATURES
AND RECENT SNOWFALL.  NORTHWEST WINDS WILL GUST AS HIGH AS 50 MPH
ALONG AND WEST OF THE LARAMIE RANGE THROUGH SUNDAY AND AS HIGH AS
40 MPH IN AREAS TO THE EAST.  TEMPERATURES WILL WARM SLOWLY THROUGH
THE MID PART OF NEXT WEEK...BUT WILL ONLY RETURN TO NEAR NORMAL
VALUES.  LITTLE OR NO PRECIPITATION IS EXPECTED OUTSIDE OF THE
MOUNTAINS THROUGH NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WIND CHILL WARNING UNTIL NOON FOR WYZ103-WYZ104-WYZ105-WYZ106-
     WYZ109-WYZ110-WYZ111...WYZ112-WYZ113-WYZ114-WYZ115-WYZ116-WYZ117.
     WIND CHILL ADVISORY UNTIL NOON FOR WYZ101-WYZ102-WYZ107-WYZ108-
     WYZ118-WYZ119.
     HIGH WIND WATCH FROM 6 PM THIS EVENING THROUGH NOON SUNDAY FOR
     WYZ104-WYZ105-WYZ106-WYZ110-WYZ116-WYZ117.
NE...WIND CHILL ADVISORY UNTIL NOON FOR NEZ002-NEZ003-NEZ019-NEZ020-
     NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

WEILAND/RUBIN
Hazardous weather outlook, Dec 31, 3:32 PM MST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
332 PM MST FRI DEC 31 2010

WYZ101-103>107-109>115-117-118-012245-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
332 PM MST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING...FOR
AREAS ALONG AND WEST OF INTERSTATE 25.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND CHILL WARNING IS IN EFFECT FOR WIND CHILL READINGS BETWEEN
25 TO 40 BELOW ZERO. ALTHOUGH WINDS WILL SUBSIDE BRIEFLY LATE
THIS EVENING...WINDS ARE FORECAST TO INCREASE ONCE AGAIN BY EARLY
SATURDAY MORNING. THE VERY COLD TEMPERATURES COMBINED WITH STRONG
GUSTY WINDS WILL RESULT IN DANGEROUS WIND CHILL TEMPERATURES
THROUGH SUNRISE ON SATURDAY. GUSTY WINDS WILL ALSO PRODUCE AREAS
OF BLOWING SNOW...WITH VISIBILITIES LOWERING TO ONE MILE AT
TIMES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TO CREATE AREAS OF
BLOWING AND DRIFTING SNOW THROUGH AT LEAST SATURDAY EVENING AND
POSSIBLY LONGER. WIND CHILLS TEMPERATURES WILL IMPROVE BY SATURDAY
AFTERNOON...BUT WILL STILL REMAIN VERY COLD AND GENERALLY BETWEEN
5 TO 15 DEGREES BELOW ZERO...BUT WILL DECREASE AGAIN SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...HOWEVER ANY
REPORTS OF SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ102-108-119-012245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
332 PM MST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EXTREME SOUTHEAST WYOMING EAST OF INTERSTATE 25.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WILL CONTINUE THROUGH THIS EVENING...CREATING
WIDESPREAD MODERATE SNOW AS IT MOVES NORTHEASTWARD INTO THE GREAT
LAKES REGION BY TONIGHT. STRONG NORTH TO NORTHWEST WINDS WILL
CAUSE BLOWING SNOW THAT IS EXPECTED TO CREATE WHITE OUT CONDITIONS
THIS EVENING BEFORE VISIBILITIES GRADUALLY IMPROVE LATER TONIGHT.
A BLIZZARD WARNING REMAINS IN EFFECT THROUGH THIS EVENING.
ADDITIONALLY...WIND CHILL VALUES WILL REMAIN BETWEEN 20 TO 30
BELOW ZERO THROUGH THE NIGHT. PROLONGED EXPOSURE TO THESE TYPE OF
WIND CHILLS WILL CAUSE FROST BITE TO EXPOSED SKIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BITTER COLD WIND CHILLS BETWEEN 15 TO 30 DEGREES BELOW ZERO ARE
EXPECTED TO LINGER INTO SUNDAY MORNING. A SLIGHT WARMING TREND IS
FORECAST FOR SUNDAY THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT TOTAL SNOW ACCUMULATIONS
SATURDAY MORNING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ116-012245-
SOUTH LARAMIE RANGE-
332 PM MST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERSTATE 80 SUMMIT
INCLUDING HAPPY JACK ROAD WEST OF CHEYENNE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOWFALL WILL GRADUALLY COME TO AN END THIS EVENING.
HOWEVER...STRONG WINDS WILL RESULT IN BLOWING SNOW CREATING
VISIBILITIES NEAR ZERO AT TIMES ALONG THE SOUTHERN LARAMIE RANGE.
A BLIZZARD WARNING REMAINS IN EFFECT THROUGH THIS EVENING.
ADDITIONAL SNOW ACCUMULATIONS AROUND ONE INCH ARE POSSIBLE THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TO CREATE AREAS OF
BLOWING AND DRIFTING SNOW THROUGH AT LEAST SATURDAY EVENING AND
POSSIBLY LONGER. WIND CHILLS TEMPERATURES WILL IMPROVE BY SATURDAY
AFTERNOON...BUT WILL STILL REMAIN VERY COLD AND GENERALLY BETWEEN
5 TO 15 DEGREES BELOW ZERO...BUT WILL DECREASE AGAIN SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...HOWEVER ANY
REPORTS OF SNOW ACCUMULATION OR WIND SPEEDS WOULD BE GREATLY
APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Dec 31, 11:00 PM MST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1100 PM MST FRI DEC 31 2010

WYZ110-116-117-010900-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
1100 PM MST FRI DEC 31 2010

...STRONG WINDS HAVE DEVELOPED OVER AND NEAR THE LARAMIE RANGE
AND THE ARLINGTON AREA...

AT 1041 PM...WESTERLY WINDS WERE GUSTING BETWEEN 40 AND 50 MPH
OVER AND NEAR THE SOUTHERN LARAMIE RANGE AND IN THE ARLINGTON
AREA. AT THAT TIME...ARLINGTON HAD A WIND GUST TO 50 MPH AND
VEDAUWOO...BETWEEN CHEYENNE AND LARAMIE...HAD A GUST TO 49 MPH.

THE STRONG WINDS WILL CONTINUE OVER THOSE AREAS FOR THE REST OF
TONIGHT WITH WIND GUSTS TO BETWEEN 45 AND 55 MPH. THE STRONG
WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND POOR TRAVEL
CONDITIONS. IN ADDITION...WIND CHILL VALUES WILL BE BETWEEN
30 AND 40 BELOW ZERO.

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON ON SATURDAY.

WEILAND
Local storm report, Jan 1, 1:14 AM MST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
114 AM MST SAT JAN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/01/2011  M58 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED WINDS AT 42 MPH.

&&

MWEILAND
Special weather statement, Jan 1, 1:17 AM MST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
117 AM MST SAT JAN 1 2011

WYZ110-116-117-011030-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
117 AM MST SAT JAN 1 2011

...STRONG WINDS CONTINUE OVER AND NEAR THE SOUTHERN LARAMIE RANGE
AND THE ARLINGTON AREA...

AT 110 AM...WESTERLY WINDS WERE GUSTING BETWEEN 40 AND 55 MPH OVER
AND NEAR THE SOUTHERN LARAMIE RANGE AND IN THE ARLINGTON AREA. AT
THAT TIME...ARLINGTON HAD A WIND GUST TO 58 MPH AND
VEDAUWOO...BETWEEN CHEYENNE AND LARAMIE...HAD A GUST TO 43 MPH.

THE STRONG WINDS WILL CONTINUE OVER THOSE AREAS FOR THE REST OF
TONIGHT WITH WIND GUSTS TO BETWEEN 45 AND 55 MPH. THE STRONG
WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND POOR TRAVEL
CONDITIONS. IN ADDITION...WIND CHILL VALUES WILL BE BETWEEN
30 AND 40 BELOW ZERO.

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON.

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 8:57 PM MSTWind Chill WarningCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more13 hr
Jan 1, 3:59 AM MSTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte6 hr
Jan 1, 10:27 AM MSTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte26 hr

Nearby

Wind Chill Advisories in Nebraska, 2011Wind Chill Advisories in Wyoming, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.